Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

March 18, 2012Fulton County, Illinois

NWS Lincoln, IL issued this special weather statement at Mar 18, 2012, 1:14 AM CDT for Fulton County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2012, 1:14 AM CDT (06:14 UTC)
Expired
Mar 18, 2012, 2:15 AM CDT
In force
61 min
Issued by
NWS Lincoln, IL

County Fulton County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS83 KILX 180614
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
114 AM CDT SUN MAR 18 2012

ILZ027-036-040-041-047-180715-
CASS-FULTON-KNOX-MASON-SCHUYLER-
114 AM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER...NORTHWESTERN
CASS...SOUTHWESTERN KNOX...SOUTHWESTERN MASON AND WESTERN FULTON
COUNTIES UNTIL 215 AM CDT...

AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
AVON TO BEARDSTOWN...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  VERMONT...
  BROWNING...
  AVON...
  ASTORIA...
  IPAVA...
  ABINGDON...

OTHER LOCATIONS AFFECTED INCLUDE...FREDERICK...RAY...TABLE GROVE...
MARIETTA...ST. AUGUSTINE AND BERNADOTTE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4028 9056 4029 9045 4088 9044 4093 9027
      4013 9005 3990 9049
TIME...MOT...LOC 0614Z 237DEG 12KT 4070 9053 4004 9040

$$

SHIMON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Mar 17, 11:28 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 17, 11:28 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT SAT MAR 17 2012

.DISCUSSION...
ISSUED 900 PM CDT SAT MAR 17 2012

RADAR IMAGES SHOW A WELL DEFINED MESO-VORTEX /MCV/ MOVING ACROSS
CENTRAL ILLINOIS. THE PRIMARY REGION OF FORCING FOR PRECIP WILL
CONTINUE TO BE ON THE FRONT SOUTHEAST QUADRANT OF THE WAVE...AS
THE CENTER PASSES CLOSE TO LINCOLN AT 9 PM. THE STORMS HAVE
GENERALLY WEAKENED IN THE LAST HOUR...WITH NO MORE HAIL STORMS
EXPECTED TONIGHT. LOCALIZED HEAVY RAIN WAS INDICATED BY RADAR IN A
COUPLE OF SPOTS...AND WE RECEIVED A COUPLE OF HAIL REPORTS UP TO
PENNY SIZE...BUT OVERALL IT APPEARS WE ESCAPED SEVERE LEVELS OF
STORM ACTIVITY THIS EVENING.

WE UPDATED THE POPS AND WEATHER TO CONFINE THE MOST LIKELY PRECIP
TO THE EASTERN THIRD OF THE CWA...WITH SLIGHT CHANCES STILL
LINGERING JUST BEHIND THE MCV CENTER UNTIL MIDNIGHT. AFTER
MIDNIGHT...PRECIP SHOULD CONTINUE DRIFTING EAST TOWARD
INDIANA...WITH POPS MAINLY EAST OF I-57.

SOME LIGHT FOG MIGHT DEVELOP LATER TONIGHT IN AREAS THAT RECEIVED
RAIN...BUT WE ARE NOT EXPECTING WIDESPREAD DENSE FOG.

TEMPS MAY DIP SLIGHTLY BELOW FORECAST LOWS IN OUR WESTERN AREAS
THAT SEE HIGH CLOUDS CLEAR OUT PERIODICALLY. SKIES WILL NOT
COMPLETELY CLEAR...SO TEMPS WILL OSCILLATE WITH CLEARING PERIODS
AND WHEN WINDS BECOME LIGHTER LATER.

THE MAIN CHANGES TO THE GRIDS WERE TO THE WEATHER AND POPS...WITH
MINOR LOW TEMP ADJUSTMENTS. UPDATED FORECAST INFO WILL BE
AVAILABLE SHORTLY.

SHIMON

&&

.AVIATION...
ISSUED 1128 PM CDT SAT MAR 17 2012...FOR THE 06Z TAFS

STORMS ARE LINGERING BEHIND THE MESO-VORTEX TO THE SOUTHWEST OF
SPRINGFIELD...IN SCOTT AND GREEN COUNTIES...WITH ADDITIONAL
SHOWERS WEST OF DEC IN S LOGAN COUNTY. THESE TRENDS MAY PROMPT INCLUDING
A MENTION OF TSRA AT SPI AND POSSIBLY DEC. BMI AND CMI MAY SEE
SCATTERED RAIN SHOWERS LINGER THROUGH 09Z-10Z...SO WILL CONTINUE A
MENTION EARLY IN THE TAF PERIOD. CMI MAY EVEN SEE A STRAY SHOWER
AFTER 12Z FOR AN HOUR OR SO.

CONDITIONS SHOULD BE MAINLY VFR...BUT LOCALIZED MVFR FOG MAY
DEVELOP LATER TONIGHT AS WELL AS DURING ANY THUNDERSTORM THAT
REACHES SPI OR DEC. KEPT A TEMPO FOR LIGHT FOG FROM 09Z-12Z AT ALL
TERMINALS.

WINDS WILL BE MAINLY SOUTH OVER THE NEXT 24 HOURS WITH WIND SPEEDS
AROUND 15KT DURING PEAK MIXING ON SUNDAY LATE MORNING AND AFTERNOON.

SHIMON
&&

.PREV DISCUSSION...
ISSUED 234 PM CDT SAT MAR 17 2012

MODELS IN VERY GOOD AGREEMENT WITH OVERALL UPPER LEVEL PATTERN AND
ASSOCIATED SURFACE FEATURES THROUGH 84HRS. MAIN CONCERNS IN THE
SHORTER TERM INCLUDE TEMPERATURES AND HOW QUICKLY THE PCPN WILL
ENTER INTO THE CWA FROM THE WEST. ALL MODELS HAVE SIMILAR TIMING
AND BRING PCPN IN SLOWLY MON THROUGH TUE.

IN THE LONGER TERM...THE 12Z GFS DIFFERED FROM THE 00Z ECMWF. BUT
THE NEW 12Z ECMWF AGREES BETTER WITH THE GFS FROM MIDDLE TO END OF
THE WEEK...KEEPING THE LOW AS A CUTOFF SYSTEM AND SLOWLY MOVING IT
EAST ACROSS THE SOUTHERN MISS VLY AND INTO THE SOUTHEASTERN US.

A BLEND OF THE MODELS LOOKS GOOD FOR THE SHORT AND LONG TERMS.

SHORT TERM...TONIGHT THROUGH TUESDAY

WATER VAPOR SATELLITE LOOP SHOWS A VORT MAX MOVING ACROSS MISSOURI
WITH ASSOCIATED STORMS SLOWLY MOVING ENE. THIS FEATURE AND STORMS
WILL MOVE ACROSS THE SOUTHERN HALF OF THE AREA WITH LIKELY POPS.
PCPN SHOULD END SOMETIME AFTER MIDNIGHT AS THE FEATURE MOVES EAST
OF THE STATE. HOWEVER...WILL KEEP A SLIGHT CHC FOR POPS ONLY IN
THE EAST TOMORROW MORNING. PAST THIS THERE SHOULD BE DRY WEATHER
FOR MOST OF THE AREA THROUGH SUNDAY. DRY WEATHER WILL CONTINUE IN
THE EAST MON THROUGH TUE WHILE PCPN SLOWLY CREEPS INTO THE CWA
FROM THE WEST. SOUTHERLY WINDS WILL BRING WARM MOIST AIR INTO THE
REGION TO PRODUCE SHOWERS AND THUNDERSTORMS...STARTING OUT WEST
AND THEN SLOWLY MOVING INTO THE AREA. POPS MON THROUGH TUE WILL BE
LOW CHC POPS AND ONLY IN THE WEST...MAINLY WEST OF A PEORIA TO
SPRINGFIELD LINE THROUGH THE PERIOD.

TEMPS THROUGH THE PERIOD WILL REMAIN VERY WARM...UP TO 25-30 DEGREES
ABOVE NORMAL FOR MARCH. RECORD TEMPS WILL BE POSSIBLE THE NEXT
SEVERAL DAYS. GUIDANCE NUMBERS LOOK GOOD. ACTUALLY...OVERNIGHT
LOWS WILL BE ABOVE NORMAL HIGHS FOR THIS TIME OF YEAR.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

A SURFACE TROUGH AND ASSOCIATED UPPER LEVEL TROUGH WILL CONTINUE
TO MOVE EAST...CLOSER TO THE AREA AND BRING INCREASING CHANCES OF
PCPN TO THE AREA. SO WILL HAVE LIKELY POPS FOR TUE NIGHT IN THE
WEST...MOST OF THE AREA LIKELY WED...AND THEN LIKELY IN THE EAST
FOR WED NIGHT. BOTH MODELS ADVERTISE A PROGRESSIVE SYSTEM ONCE IT
GETS GOING...WHICH IS BETTER THAN A STATIONARY LOW THAT LINGERS
WITH SEVERAL DAYS OF RAIN AND CLOUDS. THE UPPER LEVEL SYSTEM WILL
FINALLY REACH THE CWA THURSDAY NIGHT WITH THE ASSOCIATED SFC
FEATURES JUST EAST OF THE AREA. THEREFORE...ONLY CHC POPS ARE
WARRANTED FOR THURSDAY THROUGH FRIDAY NIGHT...SHIFTING SLOWLY EAST
THROUGH TOWARD THE END OF THE WEEK. MODELS THEN DIFFER SOME ON THE
NEXT RIDGE THAT BUILDS IN BEHIND THIS SYSTEM SO WILL KEEP DRY
CONDITIONS FOR SAT FOR NOW.

TEMPS WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD...THOUGH NOT AS
WARM AS THEY ARE NOW. GUIDANCE NUMBERS LOOK GOOD AND SEEM TO BE
TAKING INTO ACCOUNT THE CLOUDS AND PCPN CAUSING THE LOWER TEMPS.

AUTEN

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 17, 3:21 PM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT SAT MAR 17 2012

ILZ027>031-036-037-040-041-047>050-181100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
321 PM CDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

AN UPPER-LEVEL DISTURBANCE LIFTING NORTHEASTWARD OUT OF MISSOURI
WILL ENHANCE THUNDERSTORM COVERAGE ACROSS CENTRAL ILLINOIS THIS
EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER
SOME OF THE STRONGER CELLS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS...GUSTY WINDS...AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLOW-MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF
THUNDERSTORM CHANCES INTO CENTRAL ILLINOIS FROM MONDAY THROUGH FRIDAY.
AT THIS TIME...IT APPEARS THE GREATEST CHANCE FOR STORMS WILL
DEVELOP TUESDAY NIGHT THROUGH THURSDAY. WIDESPREAD SEVERE WEATHER
IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ038-042>046-051>057-061>063-066>068-071>073-181100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION-
321 PM CDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

AN UPPER-LEVEL DISTURBANCE LIFTING NORTHEASTWARD OUT OF
MISSOURI WILL ENHANCE THUNDERSTORM COVERAGE ACROSS CENTRAL AND
SOUTHEAST ILLINOIS THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER SOME OF THE STRONGER CELLS WILL BE CAPABLE
OF PRODUCING HEAVY DOWNPOURS...GUSTY WINDS...AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLOW-MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF
THUNDERSTORM CHANCES INTO CENTRAL ILLINOIS FROM TUESDAY NIGHT THROUGH
FRIDAY NIGHT. AT THIS TIME...IT APPEARS THE GREATEST CHANCE FOR STORMS
WILL DEVELOP ON WEDNESDAY AND THURSDAY. WIDESPREAD SEVERE WEATHER
IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BARNES

In the hours before

Special weather statement, Mar 17, 11:31 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 PM CDT SAT MAR 17 2012

ILZ049>051-180530-
MORGAN-SANGAMON-SCOTT-
1131 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTT...SOUTHERN
MORGAN AND WESTERN SANGAMON COUNTIES UNTIL 1230 AM CDT...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF MANCHESTER...OR 6 MILES EAST
OF WINCHESTER...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MURRAYVILLE...
  WOODSON...
  ALEXANDER...
  FRANKLIN...
  WAVERLY...

OTHER LOCATIONS AFFECTED INCLUDE...LYNNVILLE...LAKE JACKSONVILLE AND
NORTONVILLE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3971 9038 3972 8998 3965 8995 3952 8993
      3951 9001 3952 9015 3951 9016 3954 9044
TIME...MOT...LOC 0431Z 273DEG 15KT 3962 9032

SHIMON
Special weather statement, Mar 18, 12:02 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1202 AM CDT SUN MAR 18 2012

ILZ040-041-047-049>051-180600-
CASS-MASON-MORGAN-SANGAMON-SCHUYLER-SCOTT-
1202 AM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR CASS...NORTHEASTERN SCOTT...
NORTHERN MORGAN...SOUTHERN SCHUYLER...SOUTHWESTERN MASON AND WESTERN
SANGAMON COUNTIES UNTIL 100 AM CDT...

AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEARDSTOWN TO
JACKSONVILLE...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...
  BLUFF SPRINGS...
  LITERBERRY...
  VIRGINIA...
  ALEXANDER...
  CHANDLERVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...CONCORD...FREDERICK...JACKSONVILLE
MUNICIPAL AIRPORT...SINCLAIR...PHILADELPHIA AND PRENTICE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4006 9012 3970 8992 3972 9039 3996 9053
      3998 9052 3998 9054 4009 9060
TIME...MOT...LOC 0502Z 269DEG 18KT 4004 9048 3973 9029

SHIMON
Special weather statement, Mar 18, 1:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
114 AM CDT SUN MAR 18 2012

ILZ027-036-040-041-047-180715-
CASS-FULTON-KNOX-MASON-SCHUYLER-
114 AM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER...NORTHWESTERN
CASS...SOUTHWESTERN KNOX...SOUTHWESTERN MASON AND WESTERN FULTON
COUNTIES UNTIL 215 AM CDT...

AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
AVON TO BEARDSTOWN...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  VERMONT...
  BROWNING...
  AVON...
  ASTORIA...
  IPAVA...
  ABINGDON...

OTHER LOCATIONS AFFECTED INCLUDE...FREDERICK...RAY...TABLE GROVE...
MARIETTA...ST. AUGUSTINE AND BERNADOTTE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4028 9056 4029 9045 4088 9044 4093 9027
      4013 9005 3990 9049
TIME...MOT...LOC 0614Z 237DEG 12KT 4070 9053 4004 9040

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 11:31 PM CDTSpecial Weather StatementILXMorgan59 min
Mar 18, 12:02 AM CDTSpecial Weather StatementILXCass, Morgan58 min
Mar 18, 2:38 AM CDTSpecial Weather StatementILXPeoria67 min
Mar 18, 2:54 AM CDTSpecial Weather StatementILXChristian, Menard, Sangamon66 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.